MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH LUER-LOK¿ TIP WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE WITH LUER-LOK¿ TIP WITH BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303346
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of bd 3ml syringe with luer-lok¿ tip with blunt plastic cannulas experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no.: 303346 batch no.: unknown.It was reported that when the nurse pierced the vial, a piece of the coring from the top of the vial was in the syringe.Verbatim: customer called in with issues regarding the # 3033496 3ml syringe.
 
Additional Manufacturer Narrative
Investigation summary: six photos were received and evaluated.Four photos displayed the medication vial from different angles.Two photos displayed a loose 3ml syringe with blunt cannula attached.It was observed there was approximately 1ml of clear fluid and a small red foreign matter particulate inside the syringe.The particle appeared to be a piece of the vial septum.No defects were confirmed with the returned product.It is possible the product was not used with the appropriate septum.Per product specification bd® syringe with blunt plastic cannula provides sterile needleless access into: vials designed for needleless access and pre-slit septum vial adapters for the withdrawal and measurement of fluids.Pre-slit septum iv systems for dispensing fluids.The reported defect was not identified in the photos received.A device history record review could not be performed as lot number was unknown.
 
Event or Problem Description
It was reported that an unspecified number of bd 3ml syringe with luer-lok¿ tip with blunt plastic cannulas experienced foreign matter contamination which was noted during use.The following information was provided by the initial reporter: material no.: 303346 ; batch no.: unknown.It was reported that when the nurse pierced the vial, a piece of the coring from the top of the vial was in the syringe.Verbatim: customer called in with issues regarding the # 3033496 3ml syringe.

Brand Name
BD 3ML SYRINGE WITH LUER-LOK¿ TIP WITH BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9292671
Report Number1213809-2019-01119
Device Sequence Number2245527
Product Code FMI
UDI-Device Identifier30382903033462
UDI-Public30382903033462
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303346
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;